Paracetamol Spiked My Tinnitus?

Discussion in 'Support' started by Pb1, Apr 9, 2016.

tinnitus forum
    1. Pb1

      Pb1 Member

      Tinnitus Since:
      01/2016
      Dang, my tinnitus had lowered to the point where I could hardly hear it at all, then I took one Paracetamol Tablet yesterday and now it's come back again!

      Has anybody had this? Please tell me it goes away again!
       
    2. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      Hi Pb1,it's unusual that Paracetomol has spiked your T,it's rare but not unheard of.Sometimes drugs can do this but the good news is once the drug is stopped the T usual fades back to baseline,give it a few days and it should drop again:)
       
      • Like Like x 1
    3. Ed209

      Ed209 Member Benefactor

      Tinnitus Since:
      07/2015
      Are you absolutely sure it's the paracetamol? It could be a random spike that has no association other than the link you have made. I'm not saying it hasn't caused it, but it's easy to draw conclusions based on our own biasing. For example: what if you hadn't taken paracetamol and you experienced a spike? It's likely you would find something else to blame it on.

      Sometimes tinnitus just changes, and the cause is usually unknown. Unless you reliably react to paracetamol and experience a spike each time you take it then there's no reason to believe it has done anything to you.
       
    4. Pb1

      Pb1 Member

      Tinnitus Since:
      01/2016
      Hi bill,

      Thanks, I really hope you're right. It was basically completely gone and now I can here it squealing away again in the background. Sheesh I'd forgotten just how irrititating and debilitating it is.

      I actually heard the thing increase in volume about 10 minutes after I'd taken the paracetamol.

      I think from what I have now researched that Tinnitus is caused by the Central Nervous System playing up and I guess things like Paracetamol work on the Central Nervous System.

      It's also bizarrely made my arms and legs feel very heavy. How bizarre! Hope this wears off soon!
       
    5. Pb1

      Pb1 Member

      Tinnitus Since:
      01/2016
      Hi Ed,

      I'm absolutely sure it was the Paracetamol unfortunately, the Tinnitus has been so quiet for about 2 months that I could basically only hear it in a quiet room if I really tried to. I took one paracetamol / Tylenol tablet and within 10 minutes the volume and pitch increased to the point whereby now it's like a high pitch squeal in both ears.

      It was stupid really as the reason I got this thing was I had about 5 days of taking paracetamol, ibuprofen and aspirin for some pain, when I don't normally take any painkillers at all. The tinnitus started at the end of those 5 days. I assumed it was due to the ibuprofen and /or aspirin but it must have been the paracetamol that was to blame too.
       
    6. Ed209

      Ed209 Member Benefactor

      Tinnitus Since:
      07/2015
      Ibuprofen and aspirin are both mildly ototoxic. In higher doses they are known to cause tinnitus but it usually wears off.

      Paracetamol doesn't usually have an association with tinnitus as far as I'm aware, but I suppose nothing can be ruled out if you strongly believe it has an effect on you.

      If I was you I'd just ride it out and see what happens. Don't take any more.
       
      • Agree Agree x 1
    7. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      Don't worry too much Pb1 or you'll drive yourself nuts!Get a good rest and your T should settle down!I took aspirin once as I had no other choice due to a swollen gland in my neck that was making it hard for me to breath.I knew it was associated with T and the second I swallowed it my T spiked.I thought about it for a second and realised it couldn't have possibly made my T spike so quickly as aspirin takes at least 5 minutes to get into the system,it was me who was spiking my T by waiting for the aspirin to do it.Im sure it'll ease off for you soon:)
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.